Alert archive / Illinois / Beach Hazards Statements in 2013
Beach Hazards Statement 20, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 28, 2013, 3:05 AM CDT for Lake County, Illinois. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2013, 3:05 AM CDT (08:05 UTC)
- Expired
- Sep 28, 2013, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WHUS43 KLOT 280805 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 305 AM CDT SAT SEP 28 2013 ILZ006-281615- /O.NEW.KLOT.BH.S.0020.130928T0805Z-130928T2100Z/ LAKE IL- 305 AM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * OVERVIEW...WAVES OF 3 TO 6 FT ARE EXPECTED THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE WAVES AND RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAK WALLS WHERE LONG SHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ ILZ014-281615- /O.NEW.KLOT.BH.S.0020.130928T0805Z-130928T2100Z/ COOK- 305 AM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON FOR UNPROTECTED BEACH IN NORTHERN COOK COUNTY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS FOR NORTHERN COOK COUNTY BEACHES...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * OVERVIEW...WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THIS AFTERNOON FOR NORTHERN COOK COUNTY BEACHES NOT PROTECTED BY BREAK WALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE WAVES AND RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAK WALLS WHERE LONG SHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ IZZI PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
3 follow-up statements
181 WHUS43 KLOT 281440 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 940 AM CDT SAT SEP 28 2013 ILZ006-282100- /O.CON.KLOT.BH.S.0020.000000T0000Z-130928T2100Z/ LAKE IL- 940 AM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * OVERVIEW...WAVES OF 3 TO 6 FT ARE EXPECTED THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE WAVES AND RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAK WALLS WHERE LONG SHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ ILZ014-282100- /O.CON.KLOT.BH.S.0020.000000T0000Z-130928T2100Z/ COOK- 940 AM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * OVERVIEW...WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THIS AFTERNOON FOR NORTHERN COOK COUNTY BEACHES NOT PROTECTED BY BREAK WALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE WAVES AND RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAK WALLS WHERE LONG SHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ JEE PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
694 WHUS43 KLOT 282049 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 349 PM CDT SAT SEP 28 2013 ILZ006-290000- /O.EXT.KLOT.BH.S.0020.000000T0000Z-130929T0000Z/ LAKE IL- 349 PM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * OVERVIEW...WAVES OF 3 TO 6 FT ARE EXPECTED THROUGH SUNDOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE WAVES AND RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAK WALLS WHERE LONG SHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ ILZ014-290000- /O.EXT.KLOT.BH.S.0020.000000T0000Z-130929T0000Z/ COOK- 349 PM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * OVERVIEW...WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THIS SUNDOWN FOR NORTHERN COOK COUNTY BEACHES NOT PROTECTED BY BREAK WALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE WAVES AND RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAK WALLS WHERE LONG SHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ MTF PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
928 WHUS43 KLOT 282357 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 657 PM CDT SAT SEP 28 2013 ILZ006-290100- /O.EXP.KLOT.BH.S.0020.000000T0000Z-130929T0000Z/ LAKE IL- 657 PM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS WILL DIMINISH IN SPEED THIS EVENING WHILE TURNING EVEN MORE OFFSHORE...THUS WAVES WILL CONTINUE TO SUBSIDE. $$ ILZ014-290100- /O.EXP.KLOT.BH.S.0020.000000T0000Z-130929T0000Z/ COOK- 657 PM CDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS WILL DIMINISH IN SPEED THIS EVENING WHILE TURNING EVEN MORE OFFSHORE...THUS WAVES WILL CONTINUE TO SUBSIDE. $$ MTF PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 12:40 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 28, 12:40 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 AM CDT SAT SEP 28 2013
.DISCUSSION...
914 PM CDT
NO LARGE CHANGES MADE TO THE GOING FORECAST FOR THE REST OF
TONIGHT INTO SATURDAY. A LITTLE LESS INFLUENCE OF THE SURFACE RIDGE
IS NOTED THIS EVENING WITH LINGERING EAST TO SOUTHEAST WINDS AT
MANY OBSERVING SITES HELPING TO SLOW THE TEMPERATURE DROP. A CLEAR
SKY AND INEVITABLY SOME SITES GOING TEMPORARILY CALM OVERNIGHT
SHOULD STILL ALLOW FOR OUTLYING LOCATIONS TO END UP IN THE LOWER
50S WITH SOME PATCHY UPPER 40S...NAMELY IN NORTHWEST INDIANA. CANT
RULE OUT SOME SHALLOW FOG IN SOME OF THESE LOCATIONS GIVEN THAT
THAT HAS BEEN SEEN ON MULTIPLE MORNINGS IN A ROW.
LOOKING AHEAD TO SATURDAY...THE 00Z NAM AND LATEST HIGH RES
GUIDANCE SEEM VERY MUCH IN LINE WITH THE GOING FORECAST. ITS
INTERESTING THAT DESPITE INCREASED SOUTHERLY FLOW...TRAJECTORIES
INDICATE SLIGHTLY COOLER 850MB-925MB AIR ADVECTING IN FROM THE
SOUTH ON SATURDAY AFTERNOON AND UPPER AIR OBSERVATIONS FROM THIS
EVE CONFIRMED SLIGHTLY COOLER AIR THAT DIRECTION. THE REAL WARM
TONGUE /16C PLUS AT 850MB/ IS CONFINED TO JUST AHEAD OF THE FRONT.
SO DESPITE THE MORNING SUN...THE GOING FORECAST OF TEMPS JUST A
TAD ABOVE TODAY LOOK GOOD. THE OBVIOUS EXCEPTION IS THE LAKE FRONT
WITH NO REAL LAKE COOLING ANTICIPATED SATURDAY...SO QUITE A BIT
MILDER THAN TODAY IS FORECAST.
THE PRECIP FOCUS REMAINS FORECAST MAINLY ALONG THE FRONT IN
CLASSIC LATE SUMMER/EARLY AUTUMN FASHION. CATEGORICAL POPS REMAIN
WARRANTED WITH A PRONOUNCED RIGHT ENTRANCE REGION LIKELY TO
INCREASE IN COVERAGE DURING THE EVE...EVEN IF COVERAGE IS NOT
THAT GREAT DURING THE MID TO LATE AFTERNOON AS THE FRONT NEARS OR
EVEN ENTERS THE WESTERN FORECAST AREA. MODEST BUT DEEP MID-LEVEL
F-GEN IN THE 925-700MB LAYER ALONG AND IMMEDIATELY BEHIND THE
FRONTAL BOUNDARY SHOULD AID IN REALIZING THE ANOMALOUSLY HIGH
MOISTURE TONGUE WITH THE FRONT. THUS ALL LOOKS GOOD WITH
POPS...BUT MORE TO ANALYZE BY THE OVERNIGHT SHIFT OF COURSE.
MTF
//PREV DISCUSSION...
301 PM CDT
PRIMARY FORECAST CONCERN IS WARM TEMPERATURES ON SATURDAY
FOLLOWED BY RAIN/THUNDER POTENTIAL ASSOCIATED WITH COLD FRONT
PASSAGE LATE SATURDAY INTO EARLY SUNDAY.
SHORT TERM...TONIGHT THROUGH MONDAY...
CLEAR SKIES AND DRY AIR MASS WILL ENABLE FOR DECENT COOLING TONIGHT
EVEN AFTER WARM AFTERNOON. COULD SEE A FEW LOCATIONS OVER FAR
EASTERN CWA CLOSER TO CENTER OF HIGH DIP INTO UPPER 40S.
OTHERWISE...LOW/MID 50S OUTSIDE OF DOWNTOWN CHICAGO AND UPPER
50S/LOW 60S IN THE CITY. LOOKING AT STEADY SOUTHEAST FLOW...BUT IF
BOUNDARY LAYER CAN DECOUPLE...MAY NEED TO ADJUST RURAL AND SUBURBAN
TEMPS DOWN A BIT.
COLD FRONT AND LONGWAVE TROUGH WILL APPROACH FROM THE WEST ON
SATURDAY. THE CWA WILL REMAIN UNDER THERMAL RIDGE AND INCREASING
GRADIENT WILL SUPPORT GUSTY SOUTHERLY WINDS...FINALLY BRINGING THE
WARMTH ALL THE WAY TO THE IL LAKEFRONT. PRIMARY UNCERTAINTY LIES
WITH HOW FAST CLOUD COVER INCREASES FROM THE WEST. DID NOT MAKE BIG
CHANGES TO PREVIOUS FORECAST HIGHS AS THEY ARE WELL SUPPORTED BY
UPPER AIR CLIMO FOR LATE SEPTEMBER...BUT THINK CLOUD COVER WILL HOLD
OFF LONG ENOUGH FOR LOW 80S EVEN IN NW CWA. A FEW MID 80S ARE
POSSIBLE SOUTH OF I-80.
A BAND OF RAIN/PSBL EMBEDDED THUNDER IS LIKELY TO BE PUSHING INTO
NORTHWEST CWA BY LATE AFTERNOON. DESPITE VERY WEAK LAPSE RATES AND
LIMITED MOISTURE RETURN RESULTING IN VERY LITTLE
INSTABILITY...SET-UP WILL BE MORE OF A HYBRID COLD SEASON EVENT SO
STRONG FRONTAL CONVERGENCE AND MOISTURE TRANSPORT UP TO 700 MB COUPLED
WITH A GLANCING BLOW FROM DECENT HEIGHT FALLS WILL SUPPORT A SOLID
BAND OF RAIN SHOWERS AND ISOLD EMBEDDED THUNDER. HAVE FURTHER
BUMPED UP POPS IN CATEGORICAL RANGE IN ASSOCIATION WITH FRONTAL
BAND TOMORROW EVENING AND NIGHT WITH JUST A SLIGHT LINGERING
CHANCE OF SHOWERS FOR FAR SOUTHEAST CWA SUNDAY MORNING IF FRONT
SLOWS A BIT. DURATION WILL BE LIMITING FACTOR IN HOW MUCH RAIN
FALLS WITH THIS EVENT...BUT TONGUE OF PWATS OF 1.8 TO 1.9 INCHES
AND DEEP WARM CLOUD DEPTHS INDICATE THAT A STEADY MODERATE RAIN IS
FAVORED AND SOME LOCATIONS COULD SEE A BIT IN EXCESS OF 0.5 INCHES
OF MUCH NEEDED RAINFALL.
AIR MASS BEHIND FRONT ON SUNDAY WILL NOT BE ALL THAT COOL FOR THIS
TIME OF YEAR SO EXPECTING HIGHS AROUND NORMAL IN FULL
SUNSHINE...WITH LAKE BREEZE EXPECTED TO KEEP LAKESHORE AREAS A BIT
COOLER. VERY DRY AIR MASS AND RIDGE OVERHEAD WILL ALLOW FOR A CHILLY
SUNDAY NIGHT HOWEVER...WITH LOWS IN OUTLYING AREAS IN THE LOWER-MID
40S. MADE MINOR DOWNWARD ADJUSTMENT TOWARD MAV/MET. RAPID HEIGHT
RISES AND WAA ON MONDAY WILL BRING TEMPS SEVERAL DEGREES ABOVE
NORMAL...BUT LIGHT GRADIENT CLOSE TO RIDGE AXIS AND SOUTHEAST
SYNOPTIC FLOW WILL ALLOW FOR A LAKE BREEZE TO COOL OFF IL
LAKEFRONT.
LONG RANGE...MONDAY NIGHT THROUGH FRIDAY...
RIDGING ALOFT AND 925 MB/850 TEMPS NEAR 20/MID TEENS RESPECTIVELY
WILL RESULT IN A SPLENDID SUMMER LIKE START TO OCTOBER. KEPT
PREVIOUS FORECAST HIGHS INTO LOWER 80S ON TUESDAY AND THEN ADJUSTED
GUIDANCE BLEND UPWARD ON WEDS AS THERMAL PROFILES WILL BE ALMOST
IDENTICAL. UNCERTAINTY INCREASES GREATLY LATER IN THE WEEK AS GFS
AND ITS ENSEMBLES BODILY PUSH EASTWARD A DEEP WESTERN TROUGH AND
ASSOCIATED SURFACE LOW EASTWARD. IT APPEARS THAT A WARM FRONT MAY
LIFT NORTH WEDS NIGHT...SO HAVE SLIGHT POPS NORTH OF I-80...BUT THEN
SYNOPTICALLY EVEN WITH QUICKER GFS OUR AREA LOOKS TO BE FIRMLY IN
THE WARM SECTOR THURSDAY. THINK THAT CAPPING DUE TO RIDGING ALOFT
WILL PRECLUDE WIDESPREAD PRECIP THAT GFS AND ECMWF ARE ADVERTISING.
12Z ECMWF HAS SPED UP FROM PREVIOUS RUN WITH APPROACH OF COLD
FRONT...SO DID KEEP SLIGHT POPS IN THE NORTH AND WEST THURS NIGHT
AND SLIGHT POPS AREA WIDE ON FRIDAY. WOULD LIKE TO SEE BETTER RUN TO
RUN CONSISTENCY UNTIL INCREASING POPS THURSDAY NIGHT INTO FRIDAY.
THURSDAY COULD END UP JUST AS WARM AS TUES AND WEDS...WITH COOLING
FRIDAY...ESPECIALLY IF FASTER FROPA ENDS UP VERIFYING.
RC
&&
.FIRE WEATHER...
325 AM CDT FRIDAY
SOUTH WINDS WILL INCREASE SATURDAY AND LIKELY GUST TO AROUND 30
MPH BY SATURDAY AFTERNOON. WHILE RH VALUES ARE FORECAST TO REMAIN
ABOVE RED FLAG CRITERIA...THE STRONG WINDS AND VERY DRY FUELS WILL
RESULT IN AN ENHANCED FIRE DANGER...PARTICULARLY SOUTHERN/EASTERN
CWA WHERE CLOUDS WILL ARRIVE THE LATEST AND RH VALUES ARE LIKELY
TO DROP TO BETWEEN 30 AND 40 PERCENT.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* GUSTY SOUTH WINDS SATURDAY AFTERNOON
* PERIOD OF RAIN SATURDAY EVENING WITH BRIEF IFR VSBY IN HEAVIER
SHRA
IZZI
//DISCUSSION...UPDATED 06Z...
REGION WILL INCREASINGLY BE INFLUENCED BY APPROACHING STORM SYSTEM
AND COLD FRONT. FIRST EFFECT WILL BE INCREASINGLY STRONG SOUTHERLY
WINDS LATE SATURDAY MORNING INTO THE AFTERNOON WITH GUSTS IN THE
MID TO UPPER 20KT RANGE EXPECTED. GUSTINESS WILL EASE A BIT WITH
SUNSET WITH RAIN MOVING INTO RFD EARLY IN THE EVENING AND INTO THE
CHGO TERMINALS BY MID-LATE EVENING. AN HOUR OR TWO OF MODERATE TO
HEAVY RAIN WITH ASSOCIATED IFR VSBY LOOKS LIKE A GOOD BET ALONG
THE FRONT. WINDS SHIFT TO NORTHWEST BEHIND THE FRONT WITH RAPID
DRYING AND RETURN TO PREVAILING VFR CONDITIONS.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* MEDIUM CONFIDENCE IN POTENTIAL FOR IFR VSBY SAT EVENING WITH
HEAVIER RAIN
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY THROUGH THURSDAY...VFR.
MDB
&&
.MARINE...
255 PM CDT
HIGH PRESSURE TO THE NE IS SLOWLY SHIFTING EAST AND WILL MOVE OVER
THE NORTHERN ATLANTIC COAST SUNDAY EVENING. A LOW PRESSURE TROUGH
OVER THE GREAT PLAINS SHIFTS NNE THROUGH SUNDAY. S TO SE WINDS WILL
BECOME S ACROSS THE LAKE AND INCREASE TO 20-25 KT. STRONG S WINDS
CONTINUE SATURDAY WITH WINDS UP TO 30 KT OVER THE NORTHERN HALF OF
THE LAKE. NOTE GUIDANCE IS INDICATING GALE FORCE GUSTS JUST 200 FEET
OFF THE DECK TOMORROW AFTERNOON. MODEL SOUNDINGS SUGGEST A VERY
STABLE LAYER SO NOT EXPECTING ANY GALE FORCE GUSTS TO REACH THE
SURFACE OF THE LAKE...BUT TALLER BOATS WILL LIKELY EXPERIENCE WINDS
STRONGER THAN FORECAST. MAY SEE OCNL GUSTS UP TO 30 KT OVER THE
SOUTHERN HALF...BUT WILL STICK WITH 20-25KT FOR NOW. ISSUED A SMALL
CRAFT ADVISORY FOR ALL OF THE NSH ZONES DUE TO STRONG WINDS.
HAZARDOUS WAVES ARE ONLY POSSIBLE OVER FAR NORTHERN LAKE COUNTY IL
WHERE SOUTHEAST WINDS WILL HAVE THE LARGEST FETCH. OTHERWISE THE
OFFSHORE FLOW SHOULD NOT PRODUCE HAZARDOUS WAVES OVER THE NSH
ZONES.
THE LOWS COLD FRONT SLIDES THROUGH SATURDAY NIGHT WITH NW WINDS UP
TO 20 KT EXPECTED BEHIND IT. A BROAD AND WEAK SURFACE RIDGE SETS UP
OVER THE EASTERN THIRD OF THE U.S. SUNDAY THROUGH EARLY TUESDAY.
WINDS INCREASE OVER THE FAR NORTHERN END OF THE LAKE MONDAY AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST. SPEEDS WILL BE AT LEAST
20-25 KT WITH 30 KT POSSIBLE. WINDS DIMINISH AND BECOME SW BEHIND
THE LOW TUESDAY NIGHT. LOOKING VERY VERY FAR DOWN THE ROAD...THE
MODELS ARE SHOWING A DEEP LOW MOVING DIRECTLY OVER THE LAKE LATE
NEXT WEEK AND GUIDANCE IS ALREADY INDICATING GALES ARE POSSIBLE.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...10 AM SATURDAY TO 10 PM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 27, 9:45 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 945 PM CDT FRI SEP 27 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 290245- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 945 PM CDT FRI SEP 27 2013 /1045 PM EDT FRI SEP 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON ACROSS NORTH CENTRAL ILLINOIS...AND SATURDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA. SEVERE WEATHER IS NOT ANTICIPATED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PORTIONS OF THE OUTLOOK AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-290245- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 945 PM CDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY SOUTH WINDS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE SATURDAY MORNING INTO EARLY SATURDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND AGAIN WEDNESDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-290245- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 945 PM CDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW GALE FORCE GUSTS MAY BE SEEN ACROSS THE FAR NORTHERN PART OF THE LAKE SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND AGAIN NEXT WEDNESDAY NIGHT AND THURSDAY. && MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Nearby
Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.